Egads how frustrating ! I'd suggest seeing a different doctor but that too would take more time.
Any reputable doctor will tell you that all meds have some toxicity and there is always the potential for side effects, no matter how rare they may be.
I wish I had more to offer you than empathy :(
Linda, have you printed out copies of all the statements on here where we have listed our side effects, and post treatment side, and a list of any websites where other doctors ,any have written about them - especially since you have had several different treatments, some including INF and given them to the good doctor to read and learn from?
I KNOW that is not your (our) job, but it seems that is the only way to open some of these, supposedly educated, doctors minds.
Is there anything we can do to help?
I do present my doc with research all the time. He takes the research in his hand, glances at it, then hands it back to me
He is NEVER persuaded by my "someone on my support group..." statements because he thinks it is anecdotal and we are a cabal of complainers and whiners (OK, he never actually said that but that is how it seems by his reaction). I even make it a point Not to mention my support group when we have our consultations. That's kinda sad, I know, but it I have decided to include just the scientific studies, albeit to no avail
In my appeal, I listed 5 links to scientific research showing post treatment side effects in addition to a quite recent article about how those who have treated for Hep C are more susceptible to other autoimmune diseases
I'm just going to have to go to battle on this
Planning to switch insurance at the end of the year though
Linda, Ishould have known you had covered every base you could! I am so glad you will be getting different insurance.
Can you then get a different Dr?
Have you seen a Rheumatologist to be thoroughly tested for Autoimmune Diseases. Fatigue, aching and painful muscles and joints, and brain fog (as well as symptoms of depression) are symptoms of Autoimmune Diseases. Many of the symptoms present with Autoimmune Diseases mimic Depression, but they are not from Drepression. They are from the Autoimmune Disease. I would suggest seeing a competent Rheumatologist at a large university affiliated medical center for a thorough exam and thorough testing.
Good Answer, Pooh!
Wonder why my doctor didn't think about that?
Off to the psychiatrist tomorrow whose job is, presumably, only to write me a script.
My opinion is that doctors don't want to address side effect due to connecting to libility. FYI: Hepatitis C treatment is an elective treatment. It's all about money.
DWBH, you mean you can "elect" to treat or just or get your effects in order as your over disease gets word and then you get either a new liver or you die?
Interesting that my new doc - Real Psychiatrist - disagreed with my liver docs that there are no side effects from treatment and also agreed that other places (like UCSF) are less prone to dole out anti-depressants without an in-depth analysis of one's state of mind that would warrant the use of medicine to try to control irregular sleeping patterns, malaise, fatigue and brain fog.
Learned something today that I didn't know. Serotonin is synthesized from the amino acid, Tryptophan. It is secreted by the enterochromaffin cells which line the walls of the digestive tract.
So, there is definitely a biological connection between autoimmune disease and depression and its relative symptoms
OK I see there is a place to type on more than one line. My psychiatrist believed it was interferon so gave me neurontin for body aches, the provogil I mentioned. Frank has found things to help him as well. Good luck
By the grace of God I am back to the original format so can see what I have written. In addition to the Provogil for fatigue and neurontin for aches and pains. I also took calcium, magnesium, potassium, zinc to help with cramps. In addition to daily vitamins I tried probiotics which seemed to help quite a bit. NADH was good at first until I got used to it. It helped some other people who treated when I did in 2011. I am so tired of all these doctors who act as if there is no side effect once we stop. They should look at their own literature and the studies that have been done that say that interferon depletes our dopamine level. I sited it some place, sorry don't know where it is now but I now take L'Tyrosine and it seems to help. Also search for Gauf's list of supplements that helped him after tx. It is an oldy but a goody. My best to you, Dee
Thank you for sharing I wonder if that is why probiotics helped me so much. Good luck
I won this battle and had my SDI extended for few months. Although my doc was not happy about it and showed no empathy at all. Why would I fake this?
Interesting, he wrote that the benefits were due to extreme depression (nothing about treatment at all)
I am also taking Lexipro - an anti-depressant that seems to have helped a bit.
Or enough time has passed to make me feel better
I know it's so important to be one's own advocate but it's nice when your doctor is your advocate as well
I agree with you, that is why I have had two Hep docs. The first one was famous but was an *** and would not even admit that the tx made me lose my hair. Every time I had a sx on tx he would tell me he had never heard of it.
I am sorry and I can empathize with you 1,000%
I am happy that you have had your SDI extended.
6 months after the first treatment I found another hepatologist who is actually human. He is involved in research as well as very knowledgeable and is a human being still following me 3 years later
I wish that for you too.
Orphaned Hawk has a list of good doctors recommended by members on here. If you can't find it, let me know
Hang in there
I wish I could tell them all, that they are full of it, that is a bunch of bull.! I have done numerous treatments and there is always a period of time that it takes post treatment for the body to reboot(so to speak) Our immune systems are put through the wringer by having to fight this disease. And I'm thinking that even if a person gets SVR, the immune system still wants to be 'fighting' and until it decides that it doesn't have to fight it (the HCV), it keeps on wanting to attack. Thus, the reason for a lot of autoimmune problems that seem to surface in many people. That's my theory and of course, I'm not a doctor. But, if these doctors would actually listen to people who have done this.., maybe they'd get it!